Pennsylvania, 2004

Flood in Pennsylvania, June 15 to 16, 2004

June 15 to 16, 2004 · NWS CTP · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 2:30 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT TUE JUN 15 2004

.AVIATION...
VFR CONDS CONT INTO THIS EVENING WITH ISOLATED MVFR NEAR ISOLATED TO
SCT CONVECTION...SOME CELLS MAY CONTAIN VERY HEAVY RAINFALL THROUGH
MID EVENING.
&&

.SHORT TERM (THROUGH WEDNESDAY NIGHT)...
BOUNDARY TOUCHED OFF SCATTERED SHOWER ACTIVITY EARLIER THIS
AFTERNOON...WHICH NOW CONTINUES ACROSS THE NORTHERN TIER OF PA
BORDERING NEW YORK.  SOME BUILDING CU OVR HIGHER TERRAIN OF CENTRAL
PA BUT NO EVIDENCE OF SHOWER ACTIVITY YET.  ON THE OTHER HAND...OHIO
CONVECTION IS SLOW MOVING AND DUMPING TORRENTIAL RAINFALL AND PBZ
HAS ISSUED FLOOD WATCH FOR MUCH OF THEIR AREA TONIGHT.  THIN
SUBTROPICAL CIRRUS SHIELD APPEARS TO HAVE DECREASED OUR INSOLATION
THIS AFTERNOON DECREASING STORM POTENTIAL...OR AT LEAST DELAYING IT
BY A FEW HOURS.  EXPECT SOUTH CENTRAL OH CONVECTION TO AT LEAST CLIP
SOUTHWEST PORTIONS OF OUR CWA LATER THIS EVENING...WHILE A SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT ACROSS THE REST OF OF CENTRAL PA
THROUGH THE MID EVENING HOURS.

H5 RIDGE BUILDS FURTHER ALONG EAST COAST WITH 590 DM H5 HEIGHTS
BUILDING OVR PA.  WILL BE DIFFICULT TO POP CONVECTION WEDNESDAY
UNDER THESE CONDITIONS...BUT IT IS ALSO DIFFICULT TO ASCERTAIN THE
WEAK DISTURBANCES WHICH MAY BE SHROUDED BY HIGHER CLOUD IN THE
CURRENT W.V. IMAGERY.  WL KEEP SLIGHT CHANCE POPS IN FOR THE
AFTERNOON HOURS WED...BUT MOST OF THE DAY IN MOST AREAS SHOULD BE
RAIN-FREE.

MODELS PROG CENTER OF CIRCULATION OVER SOUTHEAST TEXAS TO LIFT
NORTHWARD DURING THE DAY ON WEDNESDAY AND POTENTIALLY AFFECT THE
AREA WED NGT INTO THU WITH LOCALLY HEAVY RAINFALL.
&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
FRONTAL SYSTEM ALONG WITH REMNANTS OF CIRCULATION CURRENTLY OVER
SOUTHEAST TEXAS GET LIFTED NORTHWARD TOWARD PA FOR LATE IN THE
WEEK.  INCREASES IN MOISTURE AND INSTABILITY WILL BRING LIKELY
TSTORMS DURING THE DAY ON THU.  HIGH MOVING DOWN FROM THE NW PUSHES
FRONT SE INTO THE MID ATLANTIC STATES THU NIGHT INTO FRIDAY...
STABILIZING THE AIRMASS OVER CENTRAL PA.  THE REGION WILL THEN SEE A
PERIOD OF MAINLY DRY WEATHER THROUGH THE EXTENDED WITH ONLY CHANCE
POPS FOR A COOL FRONT SUN OR MON.  TEMPS NOT CHANGED MUCH FROM
PREVIOUS FORECASTS.
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&

AVIATION:     DEVOIR
SHORT TERM:   DEVOIR
LONG TERM:    RXR
Hazardous weather outlook, Jun 15, 3:46 AM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT TUE JUN 15 2004

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-160844-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
446 AM EDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN
HALF OF THE AREA
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 15, 3:51 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT TUE JUN 15 2004

PAZ066-152145-
LANCASTER-
451 PM EDT TUE JUN 15 2004

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF MANHEIM NEAR THE
MANHEIM-LANCASTER EXIT OF THE TURNPIKE. THE STORM WAS MOVING
SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MANHEIM AROUND
505 PM...LANDISVILLE AND BRICKERVILLE AROUND 510 PM...EAST
PETERSBURG...LITITZ AND MOUNTVILLE AROUND 515 PM...ROTHSVILLE AROUND
525 PM...AKRON...MILLERSVILLE AND EPHRATA AROUND 530 PM.

VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

DANGELO
Local storm report, Jun 15, 4:30 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     PALMYRA                 40.31N 76.59W
06/15/2004                   LEBANON            PA   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS/WIRES DOWN

0423 PM     TSTM WND DMG     ANNVILLE                40.33N 76.51W
06/15/2004                   LEBANON            PA   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS/WIRES DOWN

&&

KL/MMD/CS
Special weather statement, Jun 15, 4:53 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT TUE JUN 15 2004

PAZ065-066-152230-
LANCASTER-YORK-
553 PM EDT TUE JUN 15 2004

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAR EASTERN YORK
COUNTY AND SOUTHERN LANCASTER COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HOLLAND TO
WILLOW STREET TO SAFE HARBOR...MOVING SOUTHEAST AT 15 TO 20 MPH. THE
THUNDERSTORMS WILL BE NEAR QUARRYVILLE AT 600 PM...CHRISTIANA AT 605
PM...SUNNYBURN AND HOLTWOOD AT 610 PM...DELTA AND BETHEL AT 620 PM
AND WAKEFIELD AT 630 PM.

THIS LINE OF STORMS HAS WEAKENED SOMEWHAT AS IT MOVE DOWN FROM THE
NORTHERN PORTION OF LANCASTER COUNTY. WIND GUSTS TO 40 MPH AND SMALL
HAIL ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

DANGELO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lancaster

When
June 15, 6:10 PM EST to June 16, 12:15 AM EST
Where
Lancaster forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

Heavy rain caused flooding in Lancaster county during the evening of June 15. Near Quarryville, two roads were washed out - Route 222 (Robert Fulton Highway) and Hayberger Road. In Bartville, widespread flooding was reported in Bart and Colerain Townships. Two bridges and several roads were washed out.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408446.